Table of Contents
Chemotherapy Research and Practice
Volume 2010, Article ID 240763, 3 pages
http://dx.doi.org/10.1155/2010/240763
Case Report

Chemotherapy-Induced Oesophageal Stricture in a Child with Osteosarcoma: A Case Report

1Department of Orthopaedic Surgery, Takayama Red cross Hospital, Tenman-cho 3-11, Takayama, Gifu 506-8550, Japan
2Department of Orthopaedic Surgery, Gifu University School of Medicine, 1-1 Yanagido, Gifu 501-1194, Japan

Received 9 February 2010; Accepted 8 June 2010

Academic Editor: Paolo Pronzato

Copyright © 2010 Daichi Ishimaru et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Treatment with a combination of chemotherapy and radiotherapy is known to be associated with oesophageal stricture in both children and adults with malignancies. However, oesophageal stricture resulting from chemotherapy alone is a rare complication, with few reports on it. We experienced a rare paediatric case of oesophageal stricture caused by chemotherapy for osteosarcoma of the left distal femur. After completion of the chemotherapy course, the patient showed dysphagia caused by the oesophageal stricture and underwent balloon dilatation for the oesophageal stricture. After balloon dilatation, he was able to ingest solid foods, and the oesophagus was normal without any strictures at the last follow-up (20 months after ballooning). Therefore, oesophageal stricture should be considered as a complication of treatment with chemotherapy alone in children with malignancies.